Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Free $ S\sp{3}$-actions on $ 2$-connected nine-manifolds

Author: Richard I. Resch
Journal: Trans. Amer. Math. Soc. 225 (1977), 107-112
MSC: Primary 57E25
MathSciNet review: 0426004
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper a classification of free $ {S^3}$-actions on 2-connected 9-manifolds is obtained by examining the corresponding principal $ {S^3}$-bundles. The orbit spaces that may occur are determined and it is proved that there are exactly two homotopy classes of maps from each of these spaces into the classifying space for principal $ {S^3}$-bundles. It is shown that the total spaces of the corresponding bundles are distinct, yielding the main result that for each nonnegative integer k, there exist exactly two 2-connected 9-manifolds which admit free $ {S^3}$-actions and, furthermore, the actions on each of these manifolds are unique.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57E25

Retrieve articles in all journals with MSC: 57E25

Additional Information

Keywords: Free $ {S^3}$-action, principal $ {S^3}$-bundle, Puppe sequence
Article copyright: © Copyright 1977 American Mathematical Society